Pyoderma gangrenosum and exacerbation of psoriasis resulting from pegylated interferon alpha and ribavirin treatment of chronic hepatitis C


YURCI A., GÜVEN K. , TORUN E., GÜRSOY Ş. , Baskol M., AKGÜN H. , et al.

EUROPEAN JOURNAL OF GASTROENTEROLOGY & HEPATOLOGY, cilt.19, ss.811-815, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 19 Konu: 9
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1097/meg.0b013e32816e070b
  • Dergi Adı: EUROPEAN JOURNAL OF GASTROENTEROLOGY & HEPATOLOGY
  • Sayfa Sayısı: ss.811-815

Özet

Interferon therapy is the cornerstone of chronic hepatitis C treatment. Side effects of interferon include possible triggering or exacerbation of immune diseases in consequence of immunomodulatory effects. We describe the unique case, in which pyoderma gangrenosum and exacerbation of psoriasis were developed 8 weeks after pegylated interferon alpha 2a and ribavirin therapy in a 45-year-old woman. The therapy had to be stopped on account of pyoderma gangrenosum and exacerbation of psoriasis in spite of a biochemical response to the therapy for hepatitis C. The evolution was favorable after stopping treatment. Therefore, we propose this would suggest a possible autoimmune mechanism for the development of pyoderma gangrenosum and exacerbation of psoriasis with pegylated interferon therapy. A susceptible patient, who has an autoimmune disease before interferon therapy, had to be informed that interferons may induce de novo or exacerbate existing immune diseases by immunomodulatory actions. To the best of our knowledge, this is the first case report of pyoderma gangrenosum and psoriasis that resulted from pegylated interferon alpha 2a and ribavirin treatment of chronic hepatitis C.